MAUDE Adverse Event Report: PULSAR VASCULAR PULSERIDER Y, 3MM, 10MM ARCH; ANEURYSM NECK RECONSTRUCTION DEVICE

PULSAR VASCULAR PULSERIDER Y, 3MM, 10MM ARCH; ANEURYSM NECK RECONSTRUCTION DEVICE
Catalog Number 311D
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.This information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a health care profession, during an 8mm basiliar tip coil embolization, the physician delivered a pulserider aneurysm neck reconstruction device (201d, w2554-19), to deployment site and successfully deployed the pulserider in bifurcation with left arch pedal intra aneurysmal and right arch pedal in right posterior cerebral artery (pca).The physician did not like the appearance of the right arch pedal wall position and successful.The pulserider was removed.Another pulserider (311d, w2557-06) was introduced and successfully deployed intra aneurysmal.An 8x24 galaxy g2 coils were introduced to the aneurysm thru an sl10 microcatheter.The g2 coil was manipulated several times and the physician was not pleased with an appearance the coil was protruding into the parent artery.He did not believe the pulserider was adequately providing enough neck coverage to successfully keep the coils in the aneurysm and then successfully re-sheathed the pulserider and proceeded to another treatment modality.There was no patient injury reported.The devices were discarded, therefore, are not available for investigation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that the catalog/lot number is not available for the galaxy g2.The case was completed by placing a neuroform stent in left pca.The procedure was rescheduled for a second stent and coiling.A prowler select plus, straight was used to deploy the pulse rider and a sl10 to deploy coils (catalog//lot number unknown).Adequate continuous flush was maintained through the catheter.There was no resistance with the mc when the coils were advanced/repositioned/withdrawn.The aneurysm size and vessel characteristics are unknown.The concomitant devices used with the product did not kink or bend at any time.When the coils were removed from the patient there were no damages on any part of the devices.There was a slight procedural delay due to the events.The procedure report is not available.Complaint conclusion: as reported by a health care profession, during an 8mm basilar tip coil embolization, the physician delivered a pulserider aneurysm neck reconstruction device (201d, w2554-19), via a prowler select plus (catalog/lot unk) to the deployment site and successfully deployed the device in bifurcation with left arch pedal intra-aneurysmal and the right arch pedal in right posterior cerebral artery (pca).The physician did not like the appearance of the right arch pedal wall position and successfully removed the pulserider with no evidence of damage to the device.Another pulserider (311d, w2557-06) was introduced and successfully deployed intra- aneurysmal.Two 8x24 galaxy g2 coil (catalog/lot unk) were introduced to the aneurysm through an sl10 microcatheter.The g2 coils were manipulated several times and the physician was not pleased with an appearance the coils as they were protruding into the parent artery.He did not believe the pulserider was adequately providing enough neck coverage to successfully keep the coils in the aneurysm and then successfully re-sheathed the pulserider.The procedure was completed by placing a neuroform stent in the left pca.A second stent assisted coiling procedure will be scheduled.There was no patient injury reported; however, there was a slight procedure delay due to the events.The devices were discarded and are not available for investigation and the operative note could not be obtained.(b)(4).The pulserider product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Coil herniation is a known possible complication of the pulserider device.Without medical records or procedure films to review, the root cause of the event could not be determined; however, procedural factors, including placement of the pulserider, may have contributed to the event.The instructions for use instructs that the implant is intended to be deployed with the distal arch section positioned in alignment with the branch arteries to retain coils within the aneurysmal sac while preventing coils from entering the branch arteries.There was not patient injury as a result of the event; however, additional intervention will be required at a later date.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PULSERIDER Y, 3MM, 10MM ARCH
Common Device Name
ANEURYSM NECK RECONSTRUCTION DEVICE
Manufacturer (Section D)
PULSAR VASCULAR
130 knowles dr suite e
los gatos CA 95032
MDR Report Key7323004
Report Number3008680601-2018-00507
Device Sequence Number104325
Product Code NJE
UDI-Device Identifier00859030005093
UDI-Public00859030005093
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number311D
Device Lot NumberW2557-06
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1